North Dakota, 2007

Hail in North Dakota, May 6, 2007

May 6, 2007 · NWS BIS · 1 event in 1 county or zone

An isolated severe thunderstorm produced large hail in Pierce County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BIS wrote it up.

An isolated severe thunderstorm produced large hail in Pierce County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 6, 2:00 PM CST, 1 hour 40 minutes earlier.

Area forecast discussion, May 6, 2:00 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 PM CDT SUN MAY 6 2007

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
MAIN FORECAST CONCERN IS THE THUNDERSTORM CHANCES FOR THE EVENING.
RADAR SHOWS SCATTERED THUNDERSTORMS ACROSS CENTRAL NORTH DAKOTA. 18Z
SPECIAL RAOB FROM BISMARCK SHOWS CONSIDERABLE INSTABILITY AND WIND
SHEAR IN THE VICINITY OF THE UPPER LOW. THIS ACTIVITY WILL CONTINUE
TO MOVE NORTHEAST WITH THE UPPER LOW BEFORE WEAKENING LATER THIS
EVENING. THE SPECIAL RAOB FROM ABERDEEN WAS MUCH MORE STABLE.

UPPER RIDGE BUILDS OVER THE AREA FOR THE REMAINDER OF THE SHORT TERM
PERIOD. HIGH TEMPERATURES WILL BE MAINLY IN THE 70S ON MONDAY AND
THEN UPPER 70S TO AROUND 80 FOR TUESDAY AND WEDNESDAY. WEAK COOL
FRONT AND ASSOCIATED BOUNDARY FORECAST BY THE GFS TO MOVE INTO
WESTERN NORTH DAKOTA WEDNESDAY NIGHT...SO LEFT A SMALL CHANCE OF
THUNDERSTORMS IN THE FORECAST.

.LONG TERM...THURSDAY THROUGH SUNDAY
MODELS IN FAIR AGREEMENT THROUGH WITH SYSTEM AT BEGINNING OF
EXTENDED. GENERAL RIDGING IN NORTHERN BRANCH WITH CUTOFF LOW
TRACKING THROUGH CENTRAL PLAINS. FOLLOWED HPC GUIDANCE WHICH FAVORED
THE GFS ENSEMBLE.

THIS SOLUTION BRINGS SLIGHT CHANCE TO CHANCE CONVECTION FOR CWA
FIRST TWO DAYS OF EXTENDED. CONVECTION MAY BE ENHANCED BY ONGOING
CONVECTION AND EAST TO WEST BOUNDARY SETTING UP WEST TO SOUTHEAST OF
NORTH DAKOTA.

TEMPERATURES ABOVE NORMALS...WARMER THAN PREVIOUS FORECAST PACKAGE.

&&

.AVIATION...
VIGOROUS UPPER LEVEL LOW WILL SPREAD AT LEAST CHANCE OF THUNDER TO
MOST OF TAF SITE UNTIL THIS EVENING. CONDITIONS IMPROVING AFT 00Z
SOUTH AND SPREADING NORTH.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

JF/HW/CP
Hazardous weather outlook, May 6, 1:52 PM CST, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
252 PM CDT SUN MAY 6 2007

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-071100-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
252 PM CDT SUN MAY 6 2007 /152 PM MDT SUN MAY 6 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS EVENING AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. A FEW MAY BE
SEVERE AND WITH BRIEF HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

JF

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Pierce

When
May 6, 3:40 PM CST to 3:44 PM CST
Where
Pierce County, Rugby
Measured
1 in hail
Reported by
COOP Observer
Coordinates
48.370, -99.980

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2007Every state in 2007This day in weather historyWarnings in North Dakota, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 22990.